0
RESEARCH PAPERS

An Approximate Method for the Solution of a Class of Nonlinear Equations in Fluid Mechanics and Magnetohydrodynamics

[+] Author and Article Information
G. Nath

Department of Applied Mathematics, Indian Institute of Science, Bangalore, India

J. Fluids Eng 95(3), 439-444 (Sep 01, 1973) (6 pages) doi:10.1115/1.3447048 History: Received March 21, 1973; Online October 12, 2010

Abstract

An approximate method has been developed to obtain a closed form solution of a class of nonlinear two-point boundary value problems. Application of this method to three problems in Fluid Mechanics and Magnetohydrodynamics, namely, Blasius boundary layer equation with suction in Newtonian and non-Newtonian fluids, and Falkner-Skan boundary layer equation with magnetic field, are presented as illustration of the method. The present results in the presence of suction or magnetic field differ from the exact results by about 1 to 2 percent.

Copyright © 1973 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In